Restless Legs Syndrome
9,638 members5,949 posts

Pregabalin (Lyrica) causing restlessness?

I have gradually increased my dose of pregabalin and have been on 150mg for about a week. It seems to be working - I have had very little nocturnal urge to move in my legs where my Rls usually presents.

However I am experiencing a powerful restlessness across my chest and torso which is horrible and keeping me awake just as much as the Rls did. It settles down if I take a teaspoon of Kratom

I am pretty sure it is the lyrica. Has anyone else experienced this? Restlessness is listed as a possible side effect.

Is it worth persevering with lyrica in the hope it settles down? I read that most side effects abate after about a month. If it isn’t going to settle I might as well discontinue lyrica as this restlessness is almost as bad as having the Rls.

8 Replies
oldestnewest

I'm on 150mg of pregabalin as well, taken in 2 doses 75mg at 10pm and 75mg at 12 pm.

I do get a strange feeling across my chest and torso about every 3 days which I can only describe as shaking while wrapped up in bed as though I'm freezing ( but I'm not freezing as it's warm in bed!). I had put this down to menopause but actually it could be the pregabalin. it does keep me awake and stop me sleeping but as it only happens every third day for about 3 hours I have rather dismissed it. There are times when it happens every night- usually between 6am - 10am in the early morning and if I get up, have a cup of tea and distract myself, it often disappears. Also, if I take 1mg of diazepam, it doesn't happen, but I only use that very occasionally.

I would stick with it for another month to see if it settles.

Take care,

jools

2 likes
Reply

I'd agree with Jools- these meds often take a while for the body to adjust and cope. We need to look at the long term benefit/effect and possible alternatives available.

Keep going for a while. Is it possible to change the timing?

Cheers.

2 likes
Reply

Thanks, madlegs and Jools, for your responses. Absolutely I could change timing. I am really shooting in the dark as my gp just asks me what I want and prescribes it.

I was thinking about it today and decided I am going to give Lyrica 1 month to see if it settles down. I don’t think I need to change the dose as it actually seems to be working for the Rls.

If the torso restlessness doesn’t settle down I am really up against it as regards my attempt to return to work (which in all respects other than extreme exhaustion is going well - beyond my wildest dreams - so I’d be fairly heartbroken to give up).

I just can’t find a drug regime that allows me to sleep at night - opioids and Kratom cause all night alertness. I can’t sleep with this restlessness on lyrica. Nothing seems to overcome these problems - have tried cannabis in frightening quantities as well as zopiclone. They are as rain drops to an ocean.

If it wasn’t for the work experiment, I think I would stop all drugs because I might as well be exhausted from Rls as from drugs (the thought of that awful crawling feeling is dreadful but I would be drug free).

I have two last options: An iron infusion but have no idea how to access such a thing in Dublin as Dr B says a specific formula is required and can just imagine what a phlebotomist would say to me bailing up with my own specification as to what formulation of blood I want; or the wild-card possibility - based on a testimony of one - albeit that is a 100% success rate so far as I am aware as it is not a widely discussed therapy - that a high-ish dose of ldn reverses d/a augmentation. I would admit to a dearth of optimism about that one but am going to give it a try when I go back on neupro.

1 like
Reply

Hi ID, I happened to read yesterday on Dr. B’s site in one of his replies to one of the recent patient letters, that according to his experience not many people get relieve of their rls-symptoms from LDN. A bummer...

Reply

hi I am taking pregabalin and have no side effects at all are you sure that it is the problem, I know that I have taken lyrica before and my side effect were really bad check with the pharmacist they are better then Dr.s

1 like
Reply

In a report on autopsies on RLS sufferers there was a large proportion suffering also from SIBO. You have probably read about it too. Is that an avenue for you to explore? (the SIBO, not the autopsy :) ). Sometimes a chnge in diet has far-reaching effects. I have found I am gluten intolerant which explains a lot of my discomfort and am changing my habits now.

Just a thought

Neil

Reply

Thanks Neil, I don’t have any symptoms of sibo. My digestive tract operates well as far as all outer signs are concerned. My diet is fairly good and I don’t eat a lot (mostly). I have in the past followed extremely restrictive diets (no sugar, dairy, caffeine or alcohol or unrefined carbs) - though never for longer than 6 months or so. I did feel and look better while on them but they made very little difference to my Rls - though admittedly I was on mirapexin at the time.

The symptoms I have are more across my chest and I would be surprised if they were diet related.

I am back to work tomorrow and just don’t know how I’m going to cope as still being kept awake all night by them.

Reply

I should have said in my previous post that since I have been on pregabalin I have noticed I have anxious spells and sometimes have to get out of bed and walk slowly to the bathroom, breathing deeply. It soon goes away but a friend who came to dinner told us the plot of a book she is reading and it is the stuff of nightmares for an RLS sufferer. I won't say what she said but I have had these anxious spells and conscious of my breathing since then. Sometimes a tight chest.

Neil

Reply

You may also like...